Oklahoma, 2021Cold in Oklahoma, February 14 to 16, 2021
February 14 to 16, 2021 · NWS OUN · 48 events in 48 counties and zones
Extreme and record breaking cold peaked across Oklahoma and Texas during the 14th-16th, with wind chills of -20 to as low as -30 degrees reported in much of the area. Air temperatures in the -10 to -20 range we also common on the 16th, with OKC reporting its second coldest low temperature ever recorded.
Every event with a place to put it; 48 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 48
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Extreme and record breaking cold peaked across Oklahoma and Texas during the 14th-16th, with wind chills of -20 to as low as -30 degrees reported in much of the area. Air temperatures in the -10 to -20 range we also common on the 16th, with OKC reporting its second coldest low temperature ever recorded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 14, 5:44 AM CST, 16 minutes earlier.
Area forecast discussion, Feb 14, 5:44 AM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Norman OK
544 AM CST Sun Feb 14 2021
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 420 AM CST Sun Feb 14 2021
A significant winter storm with possibly near blizzard conditions
and dangerous, life-threatening wind chills will affect the area
today. Travel is strongly discouraged as snow and blowing snow
could significantly reduce visibility and result in drifts of
snow.
Snow is already falling across the area in response to a lead
wave, ahead of the primary trough. Most of the ascent with this
wave has been focused along and north of I-40. This lead wave will
continue to move eastward this morning. There will probably be a
short lull between this wave and the primary wave (though light
snow will remain possible).
Water vapor imagery shows ascent from the primary wave spreading
across the Texas panhandle. As it approaches from the west, ascent
will progress eastward. Snow will first move into far western
Oklahoma and adjacent parts of north Texas just before sunrise.
The snow should become heavy as it moves eastward toward central
Oklahoma/I-35 corridor by early afternoon and then southeast/east
central Oklahoma by late afternoon into evening. Snow to liquid
ratios are expected be around ~20:1 (or perhaps even a little
higher) during the heaviest snowfall with the relatively cold
thermal profile. Snow intensity will decrease from west to east
during the afternoon and evening, with the heaviest snow expected
to move out before midnight across the southeast. However,
lingering light snow will remain possible overnight.
During the heaviest snow, the 925 mb winds are progged to be
between 25 to 30 knots. Momentum transfer on BUFKIT soundings
indicate wind gusts to 25 knots (~30 mph) may reach the surface.
Therefore, near blizzard conditions are possible in the heaviest
bands of snow.
These gusty northerly winds, combined with air temperatures in
single digits and teens, will result in wind chills of -15 to -25
deg F. These dangerously cold temperatures and wind chills will
make the risk of travel dangerous as you don’t want to become
stranded in your vehicle.
Amounts of snowfall are slightly lower for some locations and are
on the order of ~5 to 9" in the official forecast. Note that the
decrease is not as significant a change as it may appear on our
snowfall graphic (generally ~0.5" to 1.5 lower for some
locations). In addition, the relatively low water content will
make the snow easily blow around and drift. Some of the drifts
could be quite significant. This will make it difficult to measure
snowfall accurately. Therefore, please do not focus on specific
amounts because locations will appear to receive more or less snow
in short distances depending on drifting (regardless of actual
snowfall). Consequently, I would interpret any of the areas within
the 8 to 10" range to be a little broader as any values above 8"
are put in this range (e.g., 8.1" would show up as 8 to 10" on the
graphic). In reality, 6 to 10" is probably more representative on
the range of possibilities for these locations (especially given
the high sensitivity to QPF with the relatively high snow to
liquid ratios).
As the system departs, a very cold night is expected tonight with
lows below zero to near zero deg F. With continued northerly
winds, dangerously cold wind chills are expected with values of
-15 to -25 deg F. Some locations may get as low as -30 deg F.
Mahale
&&
.LONG TERM...
(Monday through Saturday)
Issued at 420 AM CST Sun Feb 14 2021
In the extended part of the forecast, the highlight is the
potential for another significant winter storm Tuesday into
Wednesday. Before we get to that, the dangerous cold/wind chills
will continue to be an issue Monday into Tuesday. High
temperatures Monday will be in the single digits and teens with
fresh snowpack. Combined with northerly winds, wind chills will
remain below zero deg F through the daytime hours. Winds should
decrease Tuesday night, which should allow for widespread sub-zero
temperatures (with continued dangerous wind chills).
The probability for snow will increase markedly Tuesday as
another system approaches the area. Similar to today’s system,
there are indications of two rounds with another lead wave ahead
of the primary trough. Ascent from the lead wave is currently
progged to be focused near the I-40 corridor Tuesday afternoon
into Tuesday evening, where snowfall totals could be around 3 to
6" (very preliminary forecast).
The uncertainty increases with the approach of the primary trough
and the northwest extent of precipitation with the deformation
zone late Tuesday night into Wednesday. Currently, the most likely
area for snowfall with the second round will be across the
southeast half to two-thirds of the area. Heavy snowfall is
possible with this second round with perhaps some high amounts
(8"+) across far southeast Oklahoma. Note this system is still a
few days out, so these amounts will continue to evolve.
Nevertheless, be prepared for dangerous travel conditions once
again in this period.
Temperatures were trended toward the colder end of guidance for
Friday given the remnant snowpack. Depending on the magnitude and
location of Tuesday/Wednesday’s snowfall, these temperatures may
need further refinement. There is still a light at the end of the
tunnel as we should get above freezing by Saturday (if not
Friday) as mid-level heights rise with an attendant increase in
the lower tropospheric temperatures.
Mahale
&&
.AVIATION...
(12Z TAFS)
Issued at 540 AM CST Sun Feb 14 2021
Outside of heavier snow bands, primarily MVFR conditions expected.
VLIFR conditions in snow and blowing snow expected most terminals,
at least briefly after 16Z, as main impact of moderate to heavy
snow moves over the region. Timing of this will be through the
afternoon hours at most terminals, ending from west to east by
00-02Z. Lingering light snow possible central and southern
Oklahoma into northern Texas thereafter to end of forecast.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 7 -5 6 -8 / 100 60 0 0
Hobart OK 7 -7 8 -7 / 100 40 0 0
Wichita Falls TX 13 -3 11 -5 / 100 60 0 0
Gage OK 5 -12 6 -8 / 100 20 0 0
Ponca City OK 5 -5 6 -10 / 100 50 0 0
Durant OK 15 1 14 -1 / 100 90 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Winter Storm Warning until 6 PM CST Monday for OKZ004>048-
050>052.
TX...Winter Storm Warning until 6 PM CST Monday for TXZ083>090.
&&
SHORT TERM...10
LONG TERM....10
AVIATION...11Hazardous weather outlook, Feb 14, 4:54 AM CST, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
454 AM CST Sun Feb 14 2021
OKZ004>048-050>052-TXZ083>090-151100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
454 AM CST Sun Feb 14 2021
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
.Snow...
A winter storm will bring significant snowfall through this
evening. The heaviest snowfall will most likely occur this morning
across the west and move eastward this afternoon into the evening
hours. Snowfall totals around 5 to 10 inches are expected. A
gusty northerly wind will result in blowing and significant
drifting of snow as well as very poor visibility.
.Wind Chill...
Record cold temperatures are expected today and tonight. North to
northeast winds will drive the wind chills to dangerous levels.
Wind chills of 10 to 20 degrees below zero are expected today with
even colder wind chills of 20 to 30 below zero tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
.Wind Chill...
Dangerous wind chills of 20 to 30 degrees below zero are expected
over the northern half of Oklahoma early Monday and Tuesday. For
locations along the Red River, wind chills will bottom out around
10 to 20 degrees below zero on Monday and Tuesday.
.Snow...
Accumulating snowfall is likely Tuesday afternoon into Wednesday.
Significant snowfall is possible, especially across far southeast
Oklahoma.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Mahale
Cold/Wind Chill, Alfalfa
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Alfalfa forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Atoka
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Atoka forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.
Cold/Wind Chill, Beckham
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Beckham forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Blaine
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Blaine forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Bryan
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Bryan forecast zone
- Reported by
- Mesonet
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -15 to -25 degrees were measured.
Cold/Wind Chill, Caddo
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Caddo forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Canadian
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Canadian forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Carter
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Carter forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -15 to -25 degrees were measured.
Cold/Wind Chill, Cleveland
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Cleveland forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Coal
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Coal forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -15 to -25 degrees were measured.
Cold/Wind Chill, Comanche
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Comanche forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Cotton
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Cotton forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.
Cold/Wind Chill, Custer
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Custer forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Dewey
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Dewey forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Ellis
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Ellis forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Garfield
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Garfield forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Garvin
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Garvin forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.
Cold/Wind Chill, Grady
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Grady forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Grant
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Grant forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Greer
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Greer forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.936, -99.561 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Harmon
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Harmon forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.744, -99.846 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Harper
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Harper forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Hughes
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Hughes forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.
Cold/Wind Chill, Jackson
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Jackson forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.
Cold/Wind Chill, Jefferson
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Jefferson forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.
Cold/Wind Chill, Johnston
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Johnston forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.317, -96.661 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.
Cold/Wind Chill, Kay
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Kay forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Kingfisher
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Kingfisher forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Kiowa
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Kiowa forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Lincoln
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Lincoln forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Logan
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Logan forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Love
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Love forecast zone
- Reported by
- Mesonet
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -15 to -25 degrees were measured.
Cold/Wind Chill, Major
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Major forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Marshall
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Marshall forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.025, -96.769 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -15 to -25 degrees were measured.
Cold/Wind Chill, McClain
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- McClain forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.
Cold/Wind Chill, Murray
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Murray forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.
Cold/Wind Chill, Noble
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Noble forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Oklahoma
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Oklahoma forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Mesonet
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured. A homeless man in his 50's died due to exposure to extremely cold temperatures in Oklahoma City.
Cold/Wind Chill, Payne
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Payne forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Pontotoc
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Pontotoc forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.
Cold/Wind Chill, Pottawatomie
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Pottawatomie forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.
Cold/Wind Chill, Roger Mills
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Roger Mills forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Seminole
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Seminole forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.
Cold/Wind Chill, Stephens
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Stephens forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.
Cold/Wind Chill, Tillman
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Tillman forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.
Cold/Wind Chill, Washita
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Washita forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Woods
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Woods forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
Cold/Wind Chill, Woodward
- When
- February 14, 6:00 AM CST to February 16, 9:00 AM CST
- Where
- Woodward forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold and Heavy Snow in Texas, February 14 to 17, 20213 deaths · $60,000 · 31 events
- Avalanche in Colorado, February 14, 20212 deaths · 2 events
- Ice Storm and Winter Storm in Kentucky, February 14 to 16, 20211 death · 2 injured · 46 events
- Cold in Texas, February 14 to 16, 2021$31 million · 31 events
- Winter Storm in Kentucky, February 14 to 15, 20211 death · 1 injured · 22 events
- Cold in Texas, February 14 to 16, 20211 death · 21 events
- Cold in Louisiana, February 14 to 16, 20211 death · 17 events
- Winter Storm in Tennessee, February 14 to 15, 2021$13 million · 24 events
- Heavy Snow in Indiana, February 14 to 16, 20214 injured · $675,000 · 39 events
- Winter Storm and Extreme Cold in Missouri, February 14 to 16, 2021$95,000 · 65 events
- Extreme Cold in Missouri, February 14 to 16, 2021111 events
- Winter Weather and Sleet in Mississippi, February 14, 2021$485,000 · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 945781, 945783, 945784, 945785, 945786, 945787, 945788, 945789, 945790, 945791, 945807, 945808, 945810, 945811, 945812, 945813, 945814, 945815, 945816, 945817, 945818, 945819, 945821, 945822, 945823, 945824, 945826, 945827, 945828, 945829, 945831, 945832, 945834, 945835, 945837, 945838, 945839, 945840, 945841, 945842, and more.